Discussions that mention morphine

Pain Management board


Well I have started to feel better emotionaly the last 2 weeksfro mtaking meth and oxycodone for BT. I was feeling sick to my stomache and not realy stable in my thoughts. The pain was much better as well. I went to my PM Dr yesterday and told him these things. I told him that I still have the nausea from the oxycodone. He HAD me on 10 mg of meth 3 times a day and oxycodone 15 mg 3 times a day. So 30 mg total of meth in a day and 45 mg of the oxy in a day. So he decides to take me off the oxycodone and put me on morphine (which I know nothing about realy) 15 mg 4 times a day. He then up's my meth to 20 mg 3 times a day. Does this seem like alot? Isnt the morphine alot stronger then the oxycodone? And way alot more mg than the oxy? Does morphine have less of a nausea feeling than oxycodone? Four times a day seem like alot with the morphine? The increase in meth he said was because of tolerance he said. But 2 months doesnt seem long enough for my body to build up a tolerance. Plus I told him I was doing pretty good on the meth and that my pain was 50 % under control, he then said I should be at least 70 % under control. I thought about not taking the full dose but then my Aunt who goes to a PM clinic told me they measure the amount in your urine. True? False?Anyone have any feeling's or opinions about the morphine? Thanks for any info ahead of time :wave:
Hi Milimoki !! I also just this week got a perscription for morphine. I have yet to fill it ...I have been trying to do alot of research on it first because I know it is not a mild drug. Alot of people on the boards here reccommend it highly. Not sure of my dosage I can't read the doctor's script lol. I am on ultrum and muscle relaxers and ambium for sleep. The ultrum should be helping me but I feel no relief in pain from it at all , and the PM doctor just doubled my doses. If only we could have one pain free day without feeling like zombies would be wonderful ... keep me posted as to if you start the morphine. take -care
also can anyone tell me, how well does the morphine and meth go together? Queenneeee I strated the morphine last night and the meth increase. I am very tired I will say that. My eyes keep closing. I hope the sleepiness goes away in a few weeks, cause no way could I ever go around being this sleepy. I have had no nausea so far, and the pain is 80 % free so far, to answer your question,I hope it lasts though. Would be perfect if I wasnt feeling so drowsy :yawn:
Hey Milimoki,
Most places calculate Oxycodone as being either one and a half or two times as strong as Morphine. So it would make sense that you would be taking more Morphine than you were taking Oxycodone. Many of us find that Oxycodone makes us feel less sedated than Morphine, but everybody responds differently. Did the doctors instructions say to take the Morphine 4 times a day or up to 4 times a day as needed? I hope things work out well for you.
Methadone and morphine work well together.What you have to watch out for is that methadone will begin to block all other opiates at around 80mgs.This is different for everyone but the average in my methadone book say's that "a blocking dose is generally achieved around 80-120 mgs/day.Your only taking 60 mgs of methadone a day so you don't have to worry about it being to much.I was taking 400mgs of methadone a day up until a few months ago.I have since come down to 300mgs.Methadone is an exellent pain killer and generally once you get to a stable dose you won't even need break thru medication.Good luck......Dave:)
I had been on Oxycodone for over 2 years prior to switching to Morphine.

The big difference,besides switching to a LA med,was that i never felt morphine kick in so to speak or wear off.

itis a very smooth drug and doesnt have the ups and downs that i felt with oxy.

tolerance was never an issue with morphine which was a constant struggle when i was taking oxy.I think that once your on a stable dose of morphine unless your condition worsens,your dose can remain the same for quite a while.
Morphine is well known for nausea. I can not take it without taking anti-nausea medication with it. My doctor indicated this is often the problem with instant release or Ms Contin but not as much of a problem as with Avinza or Kadian because they are released in much smaller amounts over time.
I would be sure to eat something with or before taking the morphine to at least protect your stomache some as you may find that it will cause nausea in the same way that the oxycontin did.

If it does happen talk to your doctor about an anti-nause medication. I take compazine about a half hour prior to taking the MSContin and find I have no issues at all with it.

Good luck!
Barb